MAUDE Adverse Event Report: BIOSENSE WEBSTER INC PENTARAY NAV; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC PENTARAY NAV; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D128211
Medical Device Problem Codes Contamination /Decontamination Problem (2895); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) paroxysmal ablation procedure with a pentaray nav and a plastic string attached to one of the electrodes was noticed right out of the package.The catheter was replaced, and the problem was resolved.The case continued.A replacement catheter was requested.No adverse patient consequence was reported.Additional information was received and it indicated that the foreign object is clear plastic and embedded on device with no movement.The device was used on the patient before the item was noticed.Multiple attempts were made to clarify the additional information received as contradictory to what was initially reported.No response has been received at the time of reporting.Ablation system in use: ngen¿ generator.
 
Additional Manufacturer Narrative
The biosense webster, inc.Product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) paroxysmal ablation procedure with a pentaray nav and a plastic string attached to one of the electrodes was noticed right out of the package.Device investigation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.A visual inspection of the returned device was performed in accordance with j&j medtech procedures.Visual analysis revealed that spline b was bent.Additionally, electrode eighteenth was squashed; however, no foreign material was found attached to the electrodes.The electrode and spline damage suggests usage of the device and could be related to the issue reported.Two pictures uploaded from the decontamination site show a translucent string of foreign material attached to the splines of the device.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The foreign material issue was confirmed based on the pictures from the decontamination site.The electrode and spline damage could be the result of the interaction of the device with another device during the procedure, thus causing the foreign material issue.However, this could not be conclusively determined.The potential cause of the foreign material could not be established conclusively as it was not returned for the investigation.The instructions for use contain the following recommendations: do not introduce the catheter into a guiding sheath with the catheter¿s distal spines folded backward toward the handle.Collapse the spines together using the insertion tube prior to insertion.The catheter is recommended for use with an 8 f guiding sheath because the distal spines may be damaged if used with a sheath that is not compatible.Do not use the catheter in conjunction with transseptal sheaths featuring side holes larger than 1.25 mm in diameter.Do not use excessive force to advance or withdraw the catheter through the guiding sheath when resistance is encountered.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
PENTARAY NAV
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24398448
Report Number2029046-2026-00574
Device Sequence Number13290290
Product Code MTD
UDI-Device Identifier10846835012255
UDI-Public(01)10846835012255(17)280925(10)31775591L
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K123837
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD128211
Device Lot Number31775591L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2026
Supplement Date Received by Manufacturer02/24/2026
Initial Report FDA Received Date02/20/2026
Supplement Report FDA Received Date03/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown